Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


neuropothy and zerit
Nov 30, 1997

I was originally diagnosed with HIV in March of 96' and started AZT and 3tc in November of 96'. My T-Cell count was 509 and my vl was at 30,000 when I started the therapy. After two months, I suffered from extreme lithergy and diziness. My Tcells jumped to 700+ and the vl went to undetectable. The doctor switched me to 3tc and Zerit in January of 97. Since then my viral load still remains undetectable and my tcells have jumped to 1292. Over the last couple of months, I have started to get tingling in my legs and pain (seems muscular) in the balls of my feet. If I lift my hands over my head, they seem to fall asleep. The problem seems to worsen when I am sitting and the tingling starts at my feet and works up my legs. I have read your responses to the other questions about neuropothy and I am wondering if I should switch my meds. My dilema is that the therapy is working. If I keep on letting this go or I ask for some other type of medication to "cover up" the feeling, could I have permanent damage? I have regular bloodwork and all is well except low potassium which I treat with suppliments. Any advice you have would be appreciated?

Response from Dr. Gallant

What you're describing is certainly not "typical" neuropathy, but I can't say that it isn't due to your medications. You need to get a good neurologic exam, perhaps by an AIDS-savvy neurologist, to help sort this out.

JG



Previous
PML
Next
research on females with PML

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement